MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® BLOOD COLLECTION TUBES FOR MICROBIOLOGICAL STUDIES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® BLOOD COLLECTION TUBES FOR MICROBIOLOGICAL STUDIES; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 364960
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.Device evaluated by mfr: a device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that during the blood draw, the bd vacutainer® blood collection tube for microbiological studies cracked while putting the stopper in and broke, causing blood to go "everywhere".The nurse was reportedly wearing gloves and was not injured by the broken glass nor exposed to the blood spilt on her.This complaint was created to capture the 1st of 3 related incidents.The following information was provided by the initial reporter: "the customer stated they received the one pack of 100, some of which were broken.Normally, they just take out the broken ones and keep the rest.The customer stated that the day before they received this broken shipment, one of the nurses was drawing blood using the same product, and when the nurse was putting the stopper in, the tube was cracked on the top and broke, and blood went everywhere.The customer confirmed that the nurse was not injured and no additional medical attention was required.The nurse was wearing gloves.".
 
Additional Manufacturer Narrative
H.6.Investigation summary: bd had not received samples or photos from the customer facility for evaluation; therefore, the investigation was limited.Additionally, bd was unable to determine the specific lot number associated with this complaint.Therefore, a review of the device history record could not be conducted.As no samples or photos were received for evaluation, the customer's indicated failure mode was not observed by bd.As there was no sample or photo available for evaluation, a root cause could not be determined.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.The bd business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description

Brand Name
BD VACUTAINER® BLOOD COLLECTION TUBES FOR MICROBIOLOGICAL STUDIES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
MDR Report Key8836538
Report Number1917413-2019-01816
Device Sequence Number19461777
Product Code JKA
UDI-Device Identifier50382903649605
UDI-Public50382903649605
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number364960
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/12/2019
Supplement Date Received by Manufacturer07/12/2019
Initial Report FDA Received Date07/29/2019
Supplement Report FDA Received Date08/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;